Triaminic, Theraflu Products Recalled Due To Poisoning Risk
LANSING (WWJ) – Over two million packages of Triaminic and Theraflu cold and allergy products are being recalled because the child-resistant bottle caps may be defective.
This recall involves Triaminic Syrups and Theraflu Warming Relief Syrups for coughs, colds and fevers manufactured in the United States prior to December 31, 2011.
Novartis, which manufactures the medicine, say the child-resistant caps can fail to function properly and enable the cap to be removed by a child with the tamper-evident seal in place, posing a risk of unintentional ingestion and poisoning. The recalled products contain acetaminophen and diphenhydramine, which are required by the Poison Prevention Packaging Act to be sealed with child-resistant packaging.
The firm has received 12 reports of children unscrewing the locked caps, including four reports of children ingesting the product. One child required medical attention.
There are 24 types of these two products included in the recall. A complete list of products and lot numbers and National Drug Codes (NDC) can be found at www.novartisOTC.com. Lot numbers are located on the bottom panel of the box and on the left side of the label on the bottle. The NDC number is located on the upper right corner of the front panel of the Triaminic Syrups box and the upper left corner of the Theraflu Warming Relief Syrups bottle.
Consumers should immediately stop using the recalled product and contact Novartis at 1-866-553-6742 for instructions on how to return the product for a full refund.